Create an Account - Increase your productivity, customize your experience, and engage in information you care about.
As the opioid epidemic
continues to grip the nation, the Ipswich Public Health Department
would like to offer important information about the Good Samaritan Law and
remind residents to call 911 if they think someone could be overdosing.
According to the
Massachusetts Department of Public Health, the number of confirmed fatal
opioid-related overdoses in the Commonwealth increased by 54 percent from 2014
to 2015 and by 24 percent from 2015 to 2016. One of the contributing
factors to an overdose death is that many times witnesses do not call 911 out
of fear of police involvement.
The Good Samaritan Law,
which was signed into law in 2012, is meant to provide protection from charge,
prosecution and conviction for possession or use of controlled substances when
an overdose victim or witness seeks medical attention.
According to the Centers
for Disease Control and Prevention, signs of an opioid overdose may include any
of the following:
Falling asleep or loss
Slow, shallow breathing
Choking or gurgling
Pale, blue or cold skin
An opioid overdose can
cause coma or death within minutes. If you recognize signs of an overdose, call